Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 3, 2017, 5:59 PM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 3, 2017, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
Counties Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS84 KTSA 032259 SPSTSA Special Weather Statement National Weather Service Tulsa OK 559 PM CDT THU AUG 3 2017 OKZ054>056-060>062-032345- Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK- 559 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE... NORTHWESTERN MAYES...SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA AND NORTHEASTERN TULSA COUNTIES UNTIL 645 PM CDT... At 559 PM CDT, strong thunderstorms were located along a line extending from 4 miles west of New Alluwe to 5 miles northwest of Barnsdall. Movement was southeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Claremore... Nowata... Pryor... Owasso... Pryor Creek... Skiatook... Collinsville... Chelsea... Barnsdall... Sperry... Oologah... Ramona... Ochelata... Foyil... Avant... Talala... Vera... New Alluwe... Watova... Tallant... This includes Interstate 44 between mile markers 248 and 267. LAT...LON 3629 9522 3627 9640 3669 9625 3668 9551 TIME...MOT...LOC 2259Z 323DEG 17KT 3661 9557 3661 9623 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:59 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 3, 2:59 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Thu Aug 3 2017 .DISCUSSION... Scattered showers and thunderstorms have developed this afternoon in the vicinity of a cold front that is currently moving across southeast Kansas. Scattered showers and thunderstorms are expected to spread into northeast Oklahoma and northwest Arkansas late this afternoon and evening as the cold front pushes to the south. There is the potential for a few of these storms to become strong to marginally severe with gusty winds and hail possible. Scattered showers and thunderstorms will continue to be possible through the night and into Friday in the vicinity of the front as it moves to near the Red River Friday afternoon. After a quite Friday evening across the region, the chances of showers and thunderstorms return late Friday night with isentropic lift occurring to the north of the surface boundary as it retreats to the north as a warm front. The scattered showers and thunderstorms will continue on Saturday north of the warm front as it continues to move north. There is a chance that the POPs are overdone for Saturday depending on how far north the warm front advances. The ECMWF and NAM both suggest that the front surges north of the area on Saturday and most of the area stays dry. The chances of showers and thunderstorms really ramp up Saturday night into Sunday as an MCS and associated cold front move into the region. Some of the storms during this time-frame will be strong to severe with strong gusty winds and large hail the concern. Locally heavy rain will also be possible The threat for showers and thunderstorms will continue next week as the front stalls near the Red River early in the week and slowly returns north across the region as we move into the middle part of next week. Additional heavy rains could be possible during this time especially across southeast Oklahoma. Temperatures are expected to be below normal for much of the forecast period. Again, temperatures on Saturday could be several degrees warmer than forecast depending on how far the warm front surges during the day on Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 83 66 87 / 50 20 10 40 FSM 71 86 68 88 / 40 40 10 30 MLC 69 86 70 89 / 30 40 10 30 BVO 64 82 63 86 / 50 10 20 40 FYV 65 80 62 82 / 50 20 10 30 BYV 63 80 60 82 / 50 20 10 40 MKO 68 84 66 87 / 40 30 10 30 MIO 63 80 63 84 / 50 10 20 50 F10 68 84 68 88 / 40 40 10 40 HHW 71 90 71 90 / 20 40 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Aug 3, 5:12 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 512 PM CDT Thu Aug 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 512 PM CDT Thu Aug 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon into Tonight. SEVERE THUNDERSTORM. RISK...Isolated. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms have developed over parts of Northeast Oklahoma late this afternoon ahead of a cold front expected to move into the region this evening and overnight tonight. Thunderstorm chances will spread southward across Northeast Oklahoma and Northwest Arkansas tonight as the frontal boundary pushes toward Interstate 40 by early Friday morning. Some of these storms could produce strong to marginally severe wind gusts of 60 mph and also some small size hail through the evening hours. Severe potentials should begin to decrease late this evening and overnight tonight. Across Southeast Oklahoma...isolated thunderstorm chances will remain possible mainly over the higher terrain locations into the evening hours before the loss of daytime heating. Additional thunderstorm chances will be possible overnight as the cold front moves toward Southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY THROUGH MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY AND WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms chances will continue during the day Friday across much of Eastern Oklahoma and Northwest Arkansas before the cold front pushes south of the Red River Friday evening. Storm chances quickly return late Friday night and Saturday as the frontal boundary tries to lift back northward. By Saturday night into Sunday storm chances become likely across the region ahead of another cold front forecast to push into the region Sunday night and Monday. A limited severe potential could be possible during the weekend...with a greater potential for periods of heavy rainfall over the region. Forecast rainfall amounts in the 2 to 4 inch range could be possible Saturday into Monday which could increase flash flooding concerns across Eastern Oklahoma and Northwest Arkansas. Thunderstorm chances will remain in the forecast into the middle part of next week as the frontal boundary looks to become nearly stationary near the Red River Valley. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 3, 4:40 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 440 PM CDT THU AUG 3 2017 OKZ057-058-032230- Craig OK-Ottawa OK- 440 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND OTTAWA COUNTIES UNTIL 530 PM CDT... At 439 PM CDT, a strong thunderstorm was located 7 miles southeast of Edna, moving east at 20 mph. Additional strong thunderstorms just across the Oklahoma state line in Kansas will also drift into the advisory area. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Commerce... Fairland... Quapaw... Welch... Bluejacket... Wyandotte... Treece... Picher... Narcissa... Ottawa... Peoria... Cardin... Hollow... Centrailia... Pyramid Corners... Twin Bridges State Park... This includes Interstate 44 between mile markers 300 and 324. LAT...LON 3700 9462 3672 9462 3681 9543 3700 9541 TIME...MOT...LOC 2139Z 283DEG 20KT 3696 9531
Special weather statement, Aug 3, 4:45 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 445 PM CDT THU AUG 3 2017 OKZ054>056-032230- Osage OK-Nowata OK-Washington OK- 445 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND NOWATA COUNTIES UNTIL 530 PM CDT... At 444 PM CDT, strong thunderstorms were located along a line extending from 4 miles northeast of Lenapah to 6 miles northeast of Pearsonia. Movement was southeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Nowata... Pawhuska... Dewey... South Coffeyville... Copan... Delaware... Lenapah... Wann... Elgin... Bigheart... Hulah... Osage Hills State Park... Okesa... Wah Sha She State Park... LAT...LON 3700 9542 3669 9543 3668 9635 3700 9654 TIME...MOT...LOC 2144Z 298DEG 35KT 3689 9557 3686 9636
Special weather statement, Aug 3, 5:12 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT THU AUG 3 2017
OKZ054>057-060>062-032300-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-
512 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHERN
ROGERS...NORTHEASTERN OSAGE...NORTHWESTERN MAYES...WASHINGTON...
SOUTHERN NOWATA AND NORTHEASTERN TULSA COUNTIES UNTIL 600 PM CDT...
At 512 PM CDT, strong thunderstorms were located along a line
extending from 8 miles east of Nowata to 5 miles northeast of
Pawhuska to 4 miles east of Grainola. Movement was southeast
at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Skiatook...
Dewey... Chelsea...
Barnsdall... Oologah...
Adair... Ramona...
Wynona... Ochelata...
Delaware... Foyil...
Avant... Talala...
Vera... New Alluwe...
Foraker... Bigheart...
This includes Interstate 44 between mile markers 263 and 270.
LAT...LON 3642 9528 3636 9628 3664 9652 3699 9663
3688 9621 3681 9542
TIME...MOT...LOC 2212Z 340DEG 32KT 3674 9549 3672 9627 3695 9657Special weather statement, Aug 3, 5:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 PM CDT THU AUG 3 2017
OKZ054-059-032300-
Osage OK-Pawnee OK-
515 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 600 PM CDT...
At 515 PM CDT, a strong thunderstorm was located 5 miles southwest of
Burbank, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fairfax... Ralston...
Burbank... Southwestern Kaw Lake...
Apperson...
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3678 9677 3657 9646 3640 9677 3653 9698
3655 9690 3657 9689 3658 9689 3660 9692
3658 9698 3659 9704 3668 9706
TIME...MOT...LOC 2215Z 307DEG 15KT 3664 9682Special weather statement, Aug 3, 5:18 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT THU AUG 3 2017
OKZ057-058-062-063-032300-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
518 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 600 PM CDT...
At 518 PM CDT, strong thunderstorms were located along a line
extending from Seneca to 13 miles northwest of White Oak. Movement
was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Miami... Vinita...
Grove... Fairland...
Afton... Langley...
Adair... Welch...
Bernice... Ketchum...
Bluejacket... Wyandotte...
Disney... Big Cabin...
Pensacola... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Cleora... South West City...
This includes Interstate 44 between mile markers 270 and 310.
LAT...LON 3647 9461 3643 9530 3652 9533 3660 9533
3660 9535 3687 9543 3688 9529 3690 9462
TIME...MOT...LOC 2218Z 322DEG 20KT 3683 9461 3679 9538Special weather statement, Aug 3, 5:59 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 559 PM CDT THU AUG 3 2017 OKZ054>056-060>062-032345- Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK- 559 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE... NORTHWESTERN MAYES...SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA AND NORTHEASTERN TULSA COUNTIES UNTIL 645 PM CDT... At 559 PM CDT, strong thunderstorms were located along a line extending from 4 miles west of New Alluwe to 5 miles northwest of Barnsdall. Movement was southeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Claremore... Nowata... Pryor... Owasso... Pryor Creek... Skiatook... Collinsville... Chelsea... Barnsdall... Sperry... Oologah... Ramona... Ochelata... Foyil... Avant... Talala... Vera... New Alluwe... Watova... Tallant... This includes Interstate 44 between mile markers 248 and 267. LAT...LON 3629 9522 3627 9640 3669 9625 3668 9551 TIME...MOT...LOC 2259Z 323DEG 17KT 3661 9557 3661 9623
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:07 PM CDT | Special Weather Statement | TSA | Nowata | 38 min |
| Aug 3, 4:22 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| Aug 3, 4:35 PM CDT | Special Weather Statement | TSA | Kay | 25 min |
| Aug 3, 4:40 PM CDT | Special Weather Statement | TSA | Ottawa | 50 min |
| Aug 3, 4:45 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 45 min |
| Aug 3, 5:12 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 48 min |
| Aug 3, 5:15 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 42 min |
| Aug 3, 6:03 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Aug 3, 6:05 PM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Aug 3, 6:30 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Creek, Tulsa, Wagoner | 30 min |
| Aug 3, 6:44 PM CDT | Special Weather Statement | TSA | Rogers | 46 min |
| Aug 3, 6:34 PM CDT | Special Weather Statement | TSA | Benton, Carroll | 26 min |
| Aug 3, 6:47 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.